MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT HEMISPHERICAL SOLID BACK SHELL; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT HEMISPHERICAL SOLID BACK SHELL; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 500-11-50D
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Based on the device identification the complaint databases were reviewed for similar reported events regarding a product mix.Lot id: there have been no other similar events for the reported lot.
 
Event or Problem Description
Surgeon questioning whether implant was sized correctly ¿ trident hemispherical cluster shell size 50d (500-11-50d) surgeon felt shell seemed to be sized incorrectly and was actually a size 48mm.Box, stickers and implants all stated it was 500-11-50d however size in comparison to window trial and other shells seemed smaller than usual.Primary surgery.Opted to use a cemented rim-fit cup with alumina head.
 
Additional Manufacturer Narrative
An event regarding an appearance issue involving a trident shell was reported.The event was not confirmed.Method & results: product evaluation and results: visual inspection of the device showed nothing remarkable about the device.Dimensional inspection was performed by a member of the manufacturing cell.The report provided concluded the following: the returned part is the correct size of 50mm.No inspection failures were identified with the returned part.As per the re-inspection of the returned part, it can be confirmed that the part was correct size.Medical records received and evaluation: not performed as no medical records were returned for review.Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there were no other events for the lot provided.Conclusions: dimensional inspection of the returned device confirmed that it was within spec for the size.No further investigation for this event is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRIDENT HEMISPHERICAL SOLID BACK SHELL
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8105559
Report Number0002249697-2018-03822
Device Sequence Number19323101
Product Code LPH
UDI-Device Identifier04546540431851
UDI-Public04546540431851
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Catalogue Number500-11-50D
Device Lot Number66274102
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2018
Initial Date Received by Manufacturer 10/29/2018
Supplement Date Received by Manufacturer12/06/2018
Initial Report FDA Received Date11/27/2018
Supplement Report FDA Received Date01/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;